MAUDE Adverse Event Report: MINERVA SURGICAL, INC. SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, RESECTING DEVICE; CLOSED LOOP HYSTEROSCOPIC INSUFFLATOR WITH CUTTER-COAGULATOR

MINERVA SURGICAL, INC. SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, RESECTING DEVICE; CLOSED LOOP HYSTEROSCOPIC INSUFFLATOR WITH CUTTER-COAGULATOR
Catalog Number FG-0201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided within this report is based on the sales representative who was present in the operating room.On june 2, 2026, the physician confirmed to the rep that the patient recovered well, was doing fine, and had been discharged home the day after the event.The manufacturer attempted to contact the physician multiple times with no success.Therefore, the source of the reported coagulated blood in the abdomen that was discovered post-procedure remains unknown, and there was no confirmation of a uterine perforation.During the investigation into the complaints, it was determined that the reported prv that opened is a safety mitigation.This does not appear to affect the patient's event, as the resecting procedure had already been completed.No product malfunction or issue was reported, and the resecting device used in this case was discarded.The lot number was not provided; therefore, a device history review could not be performed.However, all devices are verified to meet qa specifications before release.Based on the available information, the relationship between the device and the reported adverse event could not be established.The ifu symphion system general warning: the symphion system should only be used by physicians trained in hysteroscopy and hysteroscopic surgery using powered instruments.Healthy tissue can be injured, e.G., perforation by improper use of the resecting device.Use every available means to avoid such injury.Do not operate the resecting device without clear visualization.The device resecting window area should be in the field of view while the resecting device is operating.If visualization is lost at any point during the procedure, resection/coagulation must be stopped immediately.Insertion and removal of the resecting device should always be under direct visualization.Resecting device precautions: excessive force on the resecting device tip does not improve resection performance and may increase the risk of perforation or device damage.Excessive force applied during insertion or removal of the resecting device may result in device damage or tissue injury, including perforation.If bleeding occurs, advance the active electrode of the resecting device to the source of the bleeding and depress the blue coag foot pedal to activate coagulation.Section 7 adverse events lists the potential complications of continuous flow endoscopic surgery, including uterine perforation and bleeding.
 
Event or Problem Description
It was reported that the patient previously had a novasure ablation and had a lot of scar tissue that made it tough to navigate through the cervix while the physician was performing ultrasound-guided hysteroscopy and polypectomy using the symphion system.To gain access through the cervix, the physician required multiple instruments, including a uterine sound and several dilators.The symphion scope was inserted, and minimal resection was required to resect the small polyp.The pressure relief valve (prv) opened; however, the resection was deemed completed.There were no reported device malfunctions or issues during resection.In the recovery unit, the patient reported severe abdominal pain and was returned to the operating room a few hours post-procedure.The physician performed a diagnostic laparoscopy and discovered coagulated blood in the abdomen.Suction and irrigation were performed to clear the blood.No active bleeding source was identified.The patient was admitted overnight for observation and went home the next day.

Brand Name
SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, RESECTING DEVICE
Common Device Name
CLOSED LOOP HYSTEROSCOPIC INSUFFLATOR WITH CUTTER-COAGULATOR
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC
4255 burton drive
santa clara CA 95054
Manufacturer Contact
angela gonzalez
4255 burton drive
santa clara, CA 95054
6502843500
MDR Report Key25636898
Report Number3011011193-2026-00007
Device Sequence Number9562047
Product Code PGT
UDI-Device Identifier00850033976076
UDI-Public00850033976076
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFG-0201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2026
Initial Report FDA Received Date06/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexFemale